Experience with Zoloft withdrawal thread.
Please continue posting within this thread.
I am a 56 yr old menopausal gal who has been taking Zoloft 100 mg for 10 years. I quit (cold turkey twice) and went back on them. My main reason for going back is a severe sadness and unhappiness.
This being my 3rd time I want to be off for good. I have tapered myself off them over a 4 week period and have not has any of the medication for 1 1/2wks.
Symptoms i feel are headache, more than usual night sweats, more insomnia, and dizziness at times whne changing position and yes I feel both sad, mad and lonely. I'm short tempered at work and am not speaking to my husband.
Thanks heavnes I have not had any brain zaps...sounds horrid. Do you feel you are loosing touch with reality?
I appreciated the suggestion in a previous post to let people know you are withdrawing and yes there are symptoms.
I appreciated reading all the posts as I did not realize the hold this drug has on you. AS a matter of fact I told myself today I'll just go back on them.
But after reading the post from you nice folks I will persevere.
I need to be happy with myself and be thankful for all of my blessings instead of feeling I am a second class citizen.
I am sense even when on the zoloft I has self esteem issues so I think I'll deal with them without a drug to cloud my ability to face them.
The first two days what excruciating. Nausea - full body zaps, a feeling like an electric shock is running through your whole body - an extreme feeling of anger and anxiety.
I read on one forum that Benedryl or Cold and Flu tablets may help with the zaps, and since they are over the counter i figured i should give it ago. it has helped it to abate. Less frequency of zaps. a bit more calmer.
The zaps are now only in my arms and not in my head anymore which is GREAT. I do get massive feelings of sadness overcome me for absolutely no reason though - like watching an ad on TV about Disney on Ice for Christsake! I find if i have a cry then it goes away after about 15 mins.
When i have to deal with stress - at work etc. if i don't actively try and calm myself down, i can get very worked up and the zaps happen more frequently.
Also i smoke every now and then but on the weekend when i tried to have one the Zaps happened very few seconds - over and over - so i stopped but it took about 15 mins for it to go away again, not sure why that happens but atleast it helps with quitting smoking.
It has been a week today. Last night i have a particularly sad episode and was very impatient and irritable, soi have decided to try accupunture and chinese herbal medicine
go here to find out more about Chinese herbs - itmonline.org/arts/ssri.htm
i thought trying it couldn't hurt so i am off tomorrow for acupuncture and will post about the effectiveness.
When i feel really bad i remind myself - i want to have a baby and don't want to conceive and breastfeed with a drug in my system - i have a good reason for doing it and that helps!!
I also remind myself - it is okay to feel sad sometimes - that is how we know we are human and care what happens in the world around us!
Will write about how the acupuncure and herbal meds go!
I started on this junk for GAD - and depression related to real world problems in my life - I had gone thru a separation - a child diagnosed with a devastating illness and let's also throw in a catastrophic business failure (all in a span of a few months). So - during this time I lost 90 pounds - quite a feat in 4 months! My physician thought I needed help dealing - so we went down the Z path and here I am today 100lbs overweight, Adult ADD, and to quote my 23 year old son - "a crack pot." No - I am perfectly sane - I know this because I made the decision to get off Z -
I have been reducing the original 200 mg dose for about four months - I am on day 6 of no Z-and while I am just as proud as I was when I quit smoking two years ago...this is by far the worst feeling I have ever had in my life! It is far worse than any sadness, any pain, any other uncomfortable moment in my life! I pray that each day will get easier!
The comments I have read throughout this site have given mean a feeling of comfort - (seriously - I thought I was losing my mind), and so now I am heading toward my 7th day.
weanned off a dr's suggested rate.
no vertigo, zaps until coming off entirely 6 days ago.
now just toughing it out
sometimes the vertigo makes it hard to drive
see movements out of the corner of my eye that are not there
zaps in the back of my head intermittently
seems to be worse as the day progresses
anyway this is the second time on 10 years i have been on/off zoloft so i did not freak out as much this time as i expected these side effects
as an experienced zoloft weaner i can say - be patient - took about two weeks to subside mostly and then another two wweks to disappear completely
can't seem to find anything that helps - take motrin as a help
what seems weird to me is that i quit on zoloft just like this 2 years ago, and the only symptom i can remember from back then is the restlessness i had for one day, when i felt like i was being followed on the streets, even though in the back of my head i knew it could not be true and it was just some sort of anxiety or paranoia caused by the lack of medicine.
but this time it seems much harder....i had 3 hard days and i expect nothing better for the next. what is worse is that i did take this medicine because i had medium to severe depression last fall, and even though i did all sorts of exercises to relieve the symptoms ( i have a therapist friend), i couldn´t handle the physical symptoms. i mean i could manage my sadness and suicidal thoughts, my lack of energy and pleasure, but i could not handle the physical symptoms: lots of nausea, dizziness, i started to sleep 2-3 hours per night and then oversleep on other days whan i simply wasn´t functional at all. zoloft helped me with that, even though my mood improved, but not as much as i had expected.
but now the nausea i have feels like my old depression, i cannot stand it, it makes me feel like on the verge of a panic attack (which i also suffered from years ago).
i probably talk nonsense....i am scared of all these physical symptoms of which i know i have such poor control. it´s sad to have to go through all this again, knowing from my own experience that in a year or so my depression will be so out of control again that i will have to take meds again. a neverending cycle probably....sorry...but it did good to write about it. thanks
This past weekend, I went on an extended and very arduous bike trip that I was a little undertrained for. Post ride, I had sore legs and a headache -- pretty expected. But the headache lasted another day or two and with it, I noticed my heat rate seems elevated (I can feel my pulse in my neck). Then I began to feel slightly weird / dizzy. It's not that bad but I definitely notice it. I've been researching symptoms of over-exertion and even the flu when I realized I had stopped taking Zoloft on day 2 of the trip. I had been tapering off anyway and hadn't packed enough for the weekend. I was at 25-50mg for the past few weeks (from a high of 150mg) and was planning to go cold turkey soon so when I realized I ran out of pills, I didn't sweat it. I googled Zoloft withdrawl and found this site. What I feel and what you all describe is a close match.
My doctor told me Zoloft had no withdrawl symptoms so it would have never have occurred to me that going off the pills caused this. While I don't wish these affects on anyone (and I seem to be lucky so far in the severity of what I am experiencing) I am glad to know what is going on and that it's not my something worse.
Good luck to everyone here. I will let you know when things change (for better or worse).